MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81250170S
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Intraoperatively, when the u blade was tapped, the lag screw entered deeply into the pelvic direction.The sales rep instructed the surgeon to remove the lag screw and retry the procedure again.Finally, the surgery was finished.It was found that this was caused by an attempt to insert the u-blade with the lag screwdriver handle horizontal to the target device.As a result, the set screw was also not properly fixed, resulting in the lag screw being pushed inward.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction - please refer to h6 health impact code.The reported event could not be confirmed due to the lack of evidence.Nonetheless, based on the information received, it could be determined that the root cause is user related, as hcp failed to properly follow the instructions of rc lag screw/u-blade insertion.Indeed, it has been communicated that it was found that this was caused by an attempt to insert the u-blade with the lag screwdriver handle horizontal to the target device.This is a clear deviation of the operative technique.As a reminder, the operative technique instructs that the lag screwdriver handle must be perpendicular (90°) to the targeting arm for a proper rc lag screw insertion and that the lag screwdriver must be removed from the setup prior to the u-blade insertion.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL 170MM GAMMA4 Ø10X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20887337
Report Number0009610622-2024-00947
Device Sequence Number12723503
Product Code HSB
UDI-Device Identifier07613327479058
UDI-Public07613327479058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81250170S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown